Alert archive / Illinois / Wind Chill Advisories in 2015

Wind Chill Advisory 3, NWS Lincoln, IL

January 8, 201512 counties in Illinois

NWS Lincoln, IL issued this wind chill advisory at Jan 8, 2015, 2:39 PM CST for 12 counties in Illinois. It took effect at Jan 9, 2015, 5:00 PM CST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jan 8, 2015, 2:39 PM CST (20:39 UTC)
In effect from
Jan 9, 2015, 5:00 PM CST
Expired
Jan 10, 2015, 9:20 AM CST
In force
16 hr
Issued by
NWS Lincoln, IL

Counties Champaign County, IL, DeWitt County, IL, Fulton County, IL, Knox County, IL, Marshall County, IL, McLean County, IL, Peoria County, IL, Piatt County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 46 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.7 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2015-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2015-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1103 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
279 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

985 
WWUS43 KILX 082039
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
239 PM CST THU JAN 8 2015

ILZ027>031-036>038-043>046-090600-
/O.NEW.KILX.WC.Y.0003.150109T0900Z-150110T1800Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
DE WITT-PIATT-CHAMPAIGN-VERMILION-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...CHAMPAIGN...URBANA...DANVILLE
239 PM CST THU JAN 8 2015

...WIND CHILL ADVISORY IN EFFECT FROM 3 AM FRIDAY TO NOON CST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 3 AM FRIDAY TO NOON CST 
SATURDAY.

* TIMING...THE LOWEST WIND CHILLS WILL OCCUR FRIDAY MORNING AND
  AGAIN OVERNIGHT FRIDAY NIGHT INTO MID MORNING SATURDAY.

* WIND CHILL VALUES...WIND CHILLS OF 15 TO 20 BELOW ZERO WILL
  OCCUR FROM EARLY FRIDAY MORNING THROUGH SATURDAY MORNING WITH
  THE COLDEST WIND CHILLS OVER DEEPER SNOW PACK FROM I-74 NORTH.

* IMPACTS...FROST BITE WILL OCCUR IN AS LITTLE AS 30 MINUTES ON
  EXPOSED SKIN. EXTENDED EXPOSURE WITHOUT PROPER CLOTHING WILL
  INCREASE THE RISK FOR HYPOTHERMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE.

&&

$$

07
7 follow-up statements
764 
WWUS43 KILX 090351
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
951 PM CST THU JAN 8 2015

ILZ027>031-036>038-043>046-091200-
/O.NEW.KILX.WW.Y.0002.150109T0351Z-150109T1200Z/
/O.CON.KILX.WC.Y.0003.150109T0900Z-150110T1800Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
DE WITT-PIATT-CHAMPAIGN-VERMILION-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...CHAMPAIGN...URBANA...DANVILLE
951 PM CST THU JAN 8 2015

...WINTER WEATHER ADVISORY FOR BLOWING SNOW IN EFFECT UNTIL 6 AM
CST FRIDAY...
...A WIND CHILL ADVISORY WILL BE IN EFFECT FROM 3 AM FRIDAY TO
NOON CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WINTER
WEATHER ADVISORY FOR BLOWING SNOW...WHICH IS IN EFFECT UNTIL 6 AM
CST FRIDAY. A WIND CHILL ADVISORY WILL BE IN EFFECT FROM 3 AM
FRIDAY TO NOON CST SATURDAY.

* TIMING...NORTHWEST WINDS GUSTING UP TO 40 MPH AT TIMES WILL
  PRODUCE WIDESPREAD BLOWING SNOW...ESPECIALLY IN OUTLYING AREAS
  OVERNIGHT. VISIBILITIES WILL BE BRIEFLY LESS THAN ONE HALF MILE
  AT TIMES OVERNIGHT CREATING SOME HAZARDOUS DRIVING CONDITIONS.
  LOOK FOR ANY ACCUMULATIONS TO BE LESS THAN ONE INCH ACROSS THE
  AREA OVERNIGHT.

* THE LOWEST WIND CHILLS WILL OCCUR FRIDAY MORNING...AND AGAIN
  OVERNIGHT FRIDAY NIGHT INTO MID MORNING SATURDAY.

* WIND CHILL VALUES...WIND CHILLS OF 15 TO 20 BELOW ZERO WILL 
  OCCUR FROM EARLY FRIDAY MORNING THROUGH SATURDAY MORNING WITH 
  THE COLDEST WIND CHILLS OVER DEEPER SNOW PACK FROM I-74 NORTH. 

* IMPACTS...FROST BITE WILL OCCUR IN AS LITTLE AS 30 MINUTES ON 
  EXPOSED SKIN. EXTENDED EXPOSURE WITHOUT PROPER CLOTHING WILL 
  INCREASE THE RISK FOR HYPOTHERMIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES
WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. 

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE.

&&

$$

SMITH
261 
WWUS43 KILX 090747
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
147 AM CST FRI JAN 9 2015

ILZ027>031-036>038-043>046-091800-
/O.EXT.KILX.WW.Y.0002.000000T0000Z-150109T1800Z/
/O.EXT.KILX.WC.Y.0003.150109T1800Z-150110T1800Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
DE WITT-PIATT-CHAMPAIGN-VERMILION-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...CHAMPAIGN...URBANA...DANVILLE
147 AM CST FRI JAN 9 2015

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...
...WIND CHILL ADVISORY NOW IN EFFECT FROM NOON TODAY TO NOON CST
SATURDAY...

* TIMING...WIDESPREAD BLOWING AND DRIFTING SNOW...ESPECIALLY IN
  RURAL AREAS THE REST OF TONIGHT THROUGH NOON. ANY ADDITIONAL
  SNOW ACCUMULATIONS WILL BE VERY LIGHT...BUT AN ICY COATING OF
  SNOW COULD DEVELOP ON ROADS DUE TO DRIFTING.

* WINDS...NORTHWEST GUSTING TO 30 TO 40 MPH.

* VISIBILITIES...1/4 TO 1 MILE IN BLOWING SNOW...WITH BRIEF
  PERIODS OF NEAR WHITE OUT CONDITIONS DURING THE STRONGEST WIND
  GUSTS.

* THE LOWEST WIND CHILLS WILL OCCUR THIS MORNING...AND AGAIN TONIGHT
  INTO MID MORNING SATURDAY.

* WIND CHILL VALUES...WIND CHILLS OF 15 TO 20 BELOW ZERO WILL
  OCCUR FROM EARLY THIS MORNING THROUGH SATURDAY MORNING WITH THE
  COLDEST WIND CHILLS OVER DEEPER SNOW PACK FROM I-74 NORTH. 

* IMPACTS...HAZARDOUS TRAVEL DUE TO ICY ROADS AND STRONG WIND
  GUSTS. FROST BITE WILL OCCUR IN AS LITTLE AS 30 MINUTES ON
  EXPOSED SKIN. EXTENDED EXPOSURE WITHOUT PROPER CLOTHING WILL
  INCREASE THE RISK FOR HYPOTHERMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW
AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE.

&&

$$


SHIMON
306 
WWUS43 KILX 091714
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
1114 AM CST FRI JAN 9 2015

ILZ027>031-036>038-043>046-100115-
/O.CAN.KILX.WW.Y.0002.000000T0000Z-150109T1800Z/
/O.EXT.KILX.WC.Y.0003.150109T2300Z-150110T1800Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
DE WITT-PIATT-CHAMPAIGN-VERMILION-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...CHAMPAIGN...URBANA...DANVILLE
1114 AM CST FRI JAN 9 2015

...WIND CHILL ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO
NOON CST SATURDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE WINTER
WEATHER ADVISORY FOR BLOWING AND DRIFTING SNOW. THE WIND CHILL
ADVISORY IS NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO NOON CST
SATURDAY.

* TIMING...WIND CHILL TEMPERATURES DECREASING BELOW -15 DEGREES
  STARTING EARLY IN THE EVENING AND CONTINUING THROUGH MORNING
  SATURDAY.

* WIND CHILL VALUES...WIND CHILLS OF 15 TO 20 BELOW ZERO WILL
  OCCUR FROM EARLY THIS EVENING THROUGH SATURDAY MORNING WITH THE
  COLDEST WIND CHILLS OVER DEEPER SNOW PACK FROM I-74 NORTH.

* IMPACTS...FROST BITE WILL OCCUR IN AS LITTLE AS 30 MINUTES ON
  EXPOSED SKIN. EXTENDED EXPOSURE WITHOUT PROPER CLOTHING WILL
  INCREASE THE RISK FOR HYPOTHERMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE.

&&

$$


ONTON
900 
WWUS43 KILX 092047
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
247 PM CST FRI JAN 9 2015

ILZ027>031-036>038-043>046-100500-
/O.CON.KILX.WC.Y.0003.150109T2300Z-150110T1800Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
DE WITT-PIATT-CHAMPAIGN-VERMILION-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...CHAMPAIGN...URBANA...DANVILLE
247 PM CST FRI JAN 9 2015

...WIND CHILL ADVISORY IN EFFECT FROM 5 PM CST TODAY UNTIL NOON
CST SATURDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT TONIGHT AND SATURDAY MORNING.

* TIMING...WIND CHILL TEMPERATURES DECREASING TO 15 TO 20 DEGREES
  BELOW ZERO STARTING AFTER SUNSET TODAY AND CONTINUING THROUGH AT
  LEAST MID MORNING SATURDAY.

* WIND CHILL VALUES...WIND CHILLS OF 15 TO 20 BELOW ZERO WILL
  OCCUR FROM EARLY THIS EVENING UNTIL LATE SATURDAY MORNING WITH
  THE COLDEST WIND CHILLS OVER DEEPER SNOW PACK FROM I-74 NORTH.

* IMPACTS...FROST BITE WILL OCCUR IN AS LITTLE AS 30 MINUTES ON 
  EXPOSED SKIN. EXTENDED EXPOSURE WITHOUT PROPER CLOTHING WILL 
  INCREASE THE RISK FOR HYPOTHERMIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE.

&&

$$

07
352 
WWUS43 KILX 100245
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
845 PM CST FRI JAN 9 2015

ILZ027>031-036>038-043>046-101300-
/O.CON.KILX.WC.Y.0003.000000T0000Z-150110T1800Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
DE WITT-PIATT-CHAMPAIGN-VERMILION-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...CHAMPAIGN...URBANA...DANVILLE
845 PM CST FRI JAN 9 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SATURDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SATURDAY. 

* TIMING...WIND CHILL TEMPERATURES DECREASING TO 15 TO 20 DEGREES
  BELOW ZERO STARTING AROUND MIDNIGHT...AND CONTINUING THROUGH AT
  LEAST MID MORNING SATURDAY.

* WIND CHILL VALUES...WIND CHILLS OF 15 TO 20 BELOW ZERO WILL
  OCCUR FROM LATE THIS EVENING UNTIL LATE SATURDAY MORNING WITH
  THE COLDEST WIND CHILLS OVER THE DEEPER SNOW PACK FROM I-74
  NORTH.

* IMPACTS...FROST BITE WILL OCCUR IN AS LITTLE AS 30 MINUTES ON 
  EXPOSED SKIN. EXTENDED EXPOSURE WITHOUT PROPER CLOTHING WILL 
  INCREASE THE RISK FOR HYPOTHERMIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE.

&&

$$

SMITH
979 
WWUS43 KILX 101012
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
412 AM CST SAT JAN 10 2015

ILZ027>031-036>038-043>046-101800-
/O.CON.KILX.WC.Y.0003.000000T0000Z-150110T1800Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
DE WITT-PIATT-CHAMPAIGN-VERMILION-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...CHAMPAIGN...URBANA...DANVILLE
412 AM CST SAT JAN 10 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* TIMING...BITTERLY COLD THROUGH MID TO LATE MORNING.

* WINDS...SOUTHWEST 5 TO 10 MPH.

* WIND CHILL VALUES...15 TO 20 BELOW ZERO.

* IMPACTS...FROST BITE WILL OCCUR IN AS LITTLE AS 30 MINUTES ON 
  EXPOSED SKIN. EXTENDED EXPOSURE WITHOUT PROPER CLOTHING WILL 
  INCREASE THE RISK FOR HYPOTHERMIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE.

&&

$$


SHIMON
138 
WWUS43 KILX 101520
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
920 AM CST SAT JAN 10 2015

ILZ027>031-036>038-043>046-101630-
/O.CAN.KILX.WC.Y.0003.000000T0000Z-150110T1800Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
DE WITT-PIATT-CHAMPAIGN-VERMILION-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...CHAMPAIGN...URBANA...DANVILLE
920 AM CST SAT JAN 10 2015

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE WIND
CHILL ADVISORY. 

WIND CHILLS HAVE MODIFIED TO BETWEEN ZERO AND 10 BELOW ZERO BY
9 AM AND WILL CONTINUE TO ELEVATE INTO THE AFTERNOON. THEREFORE THE
WIND CHILL ADVISORY HAS BEEN CANCELLED.

$$

07

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this wind chill advisory went out at Jan 8, 11:45 AM CST, 2 hours 54 minutes earlier.

Area forecast discussion, Jan 8, 11:45 AM CST, 2 hours 54 minutes before
Area Forecast Discussion
NATIONAL WEATHER SERVICE LINCOLN IL
1145 AM CST Thu Jan 8 2015

.UPDATE...
ISSUED AT 1040 AM CST THU JAN 8 2015

Still getting wind chills of 15-20 below zero over ne half of CWA
at 10 am. Think wind chills will elevate above -15F in next hour and
then will be able to end the wind chill headlines late this morning.
Increase pops of light snow over northern area this afternoon and
evening where we also have patchy blowing snow over deeper snow
pack of 3-6 inches along and north of I-74. Brisk ssw winds 15-25
mph and gusts of 25-35 mph to prevail rest of today keeping wind
chills in single digits below zero at times this afternoon. Highs
15-20F later this afternoon look on track.

1041 mb arctic high pressure over the southern MS river valley and
ridging ne into WV while 1008 mb low pressure over northern MN
with its cold front sw into nw KS. Tight pressure gradient over
central IL with brisk ssw winds 10-20 mph and gusts of 20-30 mph.
Temps have elevated into the single digits above zero with
Jacksonville up to 11F. Forecast models take northern stream short
wave (clipper system) from northern plains into MI and northern IL
by midnight tonight. Some light snow and flurries to move into
northern and ne areas during the afternoon and evening and
diminish overnight with a dusting possible ne of I-74.

&&

.SHORT TERM...(Today)
ISSUED AT 329 AM CST THU JAN 8 2015

The Arctic high pressure area has moved south and east of the CWA,
which has allowed winds to switch around to the southwest. Temps
have likely reached bottom over most of the area as slightly warmer
air in the lower levels tries to advect northward into the area.
Snow cover will also keep temps on the cooler side despite the
southwest winds. Am expecting temps to rise into the 15 to 20 degree
range by late this afternoon, with the colder highs being over the
snow cover. Southwest winds will become gusty as well, this morning,
due to a clipper system coming in so quickly behind the high
pressure area; so expecting wind chills in the -15 to -30 range to
continue. So, current warning and advisory will stay as is, and
still expire at 18z. If conditions improve quicker later this
morning, the day shift can cancel early. Due to the gusty southwest
winds, expecting blowing snow again over similar areas as yesterday,
which is roughly just south of and north of I-74; where the deepest
snow pack is. Clouds will be on the increase during the day in
advance of the next clipper system. Most of the pcpn/snow will be
across northern IL this afternoon, but will have a slight chance of
light snow in areas northwest of I-74, mainly this afternoon.

&&

.LONG TERM...(Tonight through Wednesday)
ISSUED AT 329 AM CST THU JAN 8 2015

Next clipper system dropping into the western Dakotas early this
morning per 08Z water vapor imagery. Associated frontal boundary
will be sweeping across the CWA this evening. Have introduced some
20% PoP's along and north of I-74, but it still appears the bulk of
the snow with this feature will remain just to our northeast. The
front will be escorting the next Arctic blast, although not quite as
brutal as the current one (850 mb temperatures "only" falling to
around -17C). Temperatures will keep falling through Friday morning
before recovering only slightly, with single digits prevailing over
much of central Illinois. Wind chill advisories will need to be
issued across the north from late tonight into Saturday morning, but
will wait for the current headlines to expire at midday to avoid
confusion.

The other main concern with this part of the forecast is with the
Sunday/Monday storm system. Evening model suite increases
precipitation from eastern Texas northeast into the Ohio Valley on
Sunday, ahead of a wave in the southern stream that will be moving
through the central Plains. Forecast soundings show a fair amount of
dry air below 850 mb that will need to be overcome, so we have
limited the daytime precip chances to around 20% across the
southeast third of the CWA. Precip chances spread over most of the
CWA during the evening, when the concern is with freezing rain
potential. The GFS is most prominent with a warm wedge around 850 mb
across the southeast CWA, with temperatures reaching around +3C that
persist into Monday morning. The Canadian model has similar
temperatures, albeit for mainly the evening hours. Forecast
soundings from the GFS indicate mostly freezing rain south of I-70,
while the ECMWF shows mostly snow with perhaps some sleet mixed in
during the evening. Elsewhere, soundings indicate all snow. Have
maintained the mention of freezing rain/snow across the southeast
Sunday night into Monday morning, except going with all freezing
rain along highway 50. By Monday afternoon, temperatures across the
southeast warm enough to eliminate the icing threat.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
ISSUED AT 1145 AM CST THU JAN 8 2015

Broken to overcast mid level clouds have spread se across central
IL by midday ahead of a clipper system in the northern plains.
This system moves into MI and northern IL by midnight tonight, and
will bring some light snow or flurries into central IL this
afternoon and evening along with some blowing snow along I-74 with
vsbys restricted to 5-7 miles at times. MVFR ceilings to arrive
during the evening and then scatter out later tonight as system
pulls away. Brisk ssw winds 15-22 kts and gusts of 25-32 kts to veer
wsw by early evening and then wnw later this evening and overnight
and still gust to around 25 kts.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

UPDATE...07
SHORT TERM...Auten
LONG TERM...Geelhart
AVIATION...07
Hazardous weather outlook, Jan 8, 12:00 PM CST, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1200 PM CST THU JAN 8 2015

ILZ027>031-037-038-043>046-091200-
CHAMPAIGN-DE WITT-KNOX-MARSHALL-MCLEAN-PEORIA-PIATT-STARK-
TAZEWELL-VERMILION-WOODFORD-
1200 PM CST THU JAN 8 2015

...WIND CHILL WARNING IN EFFECT UNTIL NOON CST TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

GUSTY WINDS WILL ALSO WILL HAVE SOME PATCHY BLOWING SNOW
THIS AFTERNOON AND INTO TONIGHT. WIND CHILLS WILL BE AS COLD AS 10
TO 15 BELOW ZERO INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WIND CHILL ADVISORY MAY BE NEEDED ON FRIDAY INTO FRIDAY NIGHT AS
ANOTHER SURGE OF ARCTIC AIR DESCENDS OVER THE REGION. WIND CHILL
VALUES COULD REACH THE -10 TO -20 RANGE ON FRIDAY INTO FRIDAY
NIGHT.

THERE WILL ALSO BE A CHANCE FOR LIGHT SNOW SUNDAY NIGHT INTO
MONDAY AS A STORM SYSTEM MOVES THROUGH THE REGION. MINOR
ACCUMULATIONS SEEM POSSIBLE AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

ILZ036-040>042-047>057-061>063-066>068-071>073-091200-
CASS-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-
EFFINGHAM-FULTON-JASPER-LAWRENCE-LOGAN-MACON-MASON-MENARD-MORGAN-
MOULTRIE-RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-
1200 PM CST THU JAN 8 2015

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIND CHILLS IN THE SINGLE DIGITS BELOW ZERO WILL OCCUR AT TIMES
INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

DANGEROUS WIND CHILLS COULD BE POSSIBLE ON FRIDAY INTO FRIDAY
NIGHT AS WIND CHILL VALUES COULD REACH THE -10 TO -15 RANGE.

THERE WILL ALSO BE A CHANCE FOR A WINTRY MIX OF PRECIPITATION ON
SUNDAY NIGHT INTO MONDAY AS A STORM SYSTEM MOVES THROUGH THE
REGION. A MIX OF FREEZING RAIN AND SNOW COULD OCCUR OVER A PORTION
OF CENTRAL AND SOUTHEAST ILLINOIS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

07

Nearby

Wind Chill Advisories in Illinois, 2015Every wind chill advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.